Advertisement

What should I do after I have glucagon treatment for severe hypoglycemia?

After you have been treated with glucagon, you may vomit, so your head needs to be turned to the side. You should respond to glucagon within 5 to 15 minutes. When you are awake enough to chew and swallow, you should have some clear fluid, such as 7-Up, to settle your stomach and then eat a snack, such as a roll with peanut butter or half of a cheese sandwich. If you do not respond to the first shot within 15 minutes, your helper should get emergency help right away. Glucagon can be repeated after 20 minutes. If you have such a low blood glucose level that you have to take glucagon, be sure to let your health care team know.

Continue Learning about Endocrine-Metabolic Agent

What should I know before I take ospemifene?
Donna Hill Howes, RNDonna Hill Howes, RN
If you have had a blood clot in the lung or leg, a heart attack, or a stroke, you should not take os...
More Answers
Who should avoid taking oral bisphosphonates?
David Slovik, MDDavid Slovik, MD
While bisphosphonates are quite effective in preventing fractures, the oral forms may not be the...
More Answers
Why is glucagon important for people with diabetes?
Sigma NursingSigma Nursing
Glucagon is a hormone produced by the pancreas. It is important to know about this hormone if you ha...
More Answers
Does ospemifene interact with any other medications?
Donna Hill Howes, RNDonna Hill Howes, RN
If you are taking bazedoxifene, fluconazole, raloxifene, toremifene, or an estrogen drug, ospemifene...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.